Pregabalin

Has anyone taken Pregabalin and found it made their rls worse?

I have recently managed to get off the Neupro patch and was put on Gabapentin and my rls was so much better but unfortunately this drug makes my hair fall out so I was put on Pregabalin which is apparently the same " family ".

I have now been taking it for about a week and my rls is so much worse.

Back to sleepless nights again 😣

9 Replies

oldestnewest
  • How long have you been off the Neupro patch? Were you on gabapentin at the same time as Neupro?

    If you came off gabapentin and Neupro around the same time and then started pregabalin, maybe you are experiencing withdrawal from Neupro?

    Jools

  • Hello Jools

    I had got over the Neupro withdrawal,after a struggle, in May this year and was then put on Gabapentin but because of hair loss, pregabalin was prescribed which is not working too well unfortunately.

    I have never read on this site that anybody had a problem with Pregabalin and wondered if it was just me .

  • I also suffered hair loss from gabapentin ( I posted about it last Sept I think) and am now on pregabalin which is also causing hair loss ( not quite as much though).

    If I just took pregabalin, I would have severe RLS every night so, maybe you are not experiencing augmentation- just ineffectiveness.

    Maybe ask your GP to add in a painkiller to see if it reduces your RLS.

    I take oxycontin and that certainly reduces the RLS. I take pregabalin to stop panic attacks caused by the oxycontin and to help sedate me so I can sleep at night. It works 5/7 nights so I think that's pretty good for severe RLS.

    I think it's unlikely you would be experiencing augmentation from pregabalin as it is extremely rare and you haven't been on it that long. I really think it's because it is not controlling your underlying RLS. I started on 75mg which didn't do much and went up to 150mg on the advice of Dr Buchfuhrer at the S. California RLS help site. ( I'm in UK but he answers emails and knows so much more than the useless neurologists I have seen in London).

    I really think you need to revisit your GP to discuss adding in another med.

    Just out of interest, what is your serum ferritin level? If you can get that above 100, you will also notice an improvement. Also make sure you're not on other meds which make RLS worse like anti histamines or anti depressants.

  • It took several weeks for it to kick in for me . You need to take it a few hours before bedtime but I think you will need a painkiller as well I take Tramadol and the 2 together work well . I have tried both on their own and that does not work for me. I read that Lyrica enhances (correct term, POTENTIATES ) the effectiveness of other medications especially opioids . For me a 100mg of both is an excellent combo. I doubt you will get relief from your symptoms with Lyrica alone.

  • Thank you.

    I have only been on Pregabalin for maybe a week and take 25mg twice a day.

    I am thinking I am not taking enough but I am waiting for instructions to come through from Kings College as to how much to take.

    It always takes a long time.

  • Have you tried compression stockings? These help calm my movements on nights when they aren't very strong. For nights when they are I take Paracetamol. It's 2:30am and my movements are strong. I just took 1 gram Paracet and am waiting for it to kick in. Do you get pain as well? If so, I use magnesium oil. Since it's oil it feels "weird", but it dimishes the pain by A LOT. It used to make my pain disappear completely, but it doesn't do that anymore.

  • Thank you, I am lucky in that I don't get pain.

    Just wondering if compression stockings would work for me as I can't wear anything tight on my legs as fidgets would set in immediately.

    I will try paracetamol, thank you.

  • actually, the tightness feeling these stockings give are what helps calm my movements. If you can't stand tightness, though, may I suggest an electric heated massager. I spend a long time going over every inch of my legs and, by the time I'm done, my legs feel good! Unfortunately, all "solutions" are temporary, but a temporary is worth so much more than no temporaries at all.Regarding the Paracet: it targets pain, but you know what? I've discovered that it also targets calming my leg movements! I am not sure why this is, but I don't care why. It works, and that is all that counts! Last night was a good one once it kicked in.

    Maybe I should take Paracet every night? The catch (there is always at least one) is not knowing the harm constantly taking it would do to my body. My GP said I can continue using it without being fearful of it causing harm, but I'm a little skeptical...

    Can someone weigh in re Paracet? Is it okay to take every night that I have strong movements (about 4 nights/week)?

  • Hi Jess. Paracetamol is probably not harmless, as nothing ever is, if you take too much and/or too often. But it is known as one of the least harmful medicines. And 1 gram (1000 mg) is not even that much, if you take only one daily dose (evening or night, I assume) and not even every night.

    Thus, keep on taking it if it helps you. You certainly seem in need of something that helps - and it relatively 'innocent'.

You may also like...